MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS LOOP; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS LOOP; STENT, URETERAL
Model Number M0061552320
Medical Device Problem Codes Break (1069); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device code a0401 captures the reportable event of stent shaft broken.
 
Event or Problem Description
It was reported that a polaris loop ureteral stent was used during a rigid ureteroscopy lithotomy procedure in the ureter performed on (b)(6) 2022.During the procedure, it was noted that the stent could not cross the lesion.It was found that the stent became fractured.The procedure was successfully completed with another polaris loop ureteral stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: medical device code a0401 captures the reportable event of stent shaft broken.Block h10: the returned polaris loop ureteral stent was analyzed, and a visual evaluation noted both that both loops were detached.Additionally, the suture returned unloaded and cut.For the functional test, used of a mandrel of 0.039, and the stent passed through without resistance.No other problems with the device were noted.The reported event was not confirmed.Based on the most relevant information of the complaint event description and device analysis, it was found that both loops were detached.Also, the suture returned unloaded and cut, evidence that the suture was removed and the stent was used.It is possible during the operational factors interacting with the suture string, excess of force applied such as an entanglement during their use in the procedure could have caused the detachment.Consequently, affecting the performance of the device.Therefore, all compiled information on this investigation determines that the most probable cause is adverse event related to procedure since the adverse event occurred during the procedure and the device had no influence on event.
 
Event or Problem Description
It was reported that a polaris loop ureteral stent was used during a rigid ureteroscopy lithotomy procedure in the ureter performed on (b)(6) 2022.During the procedure, it was noted that the stent could not cross the lesion.It was found that the stent became fractured.The procedure was successfully completed with another polaris loop ureteral stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Additional information received that the fractured was found during unpacking and occurred outside the patient.It was noted that the device could not be used.

Brand Name
POLARIS LOOP
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16195805
Report Number3005099803-2023-00063
Device Sequence Number5971551
Product Code FAD
UDI-Device Identifier08714729421085
UDI-Public08714729421085
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K030503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/24/2024
Device Model NumberM0061552320
Device Catalogue Number155-232
Device Lot Number0027561216
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/23/2022
Supplement Date Received by Manufacturer01/19/2023
Initial Report FDA Received Date01/18/2023
Supplement Report FDA Received Date02/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexMale
Patient Weight65 KG